MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5530-G-413
Medical Device Problem Codes Fracture (1260); Naturally Worn (2988)
Health Effect - Clinical Codes Ambulation or Postural Difficulties (2544); Insufficient Information (4580)
Date of Event 12/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.Device not returned.
 
Event or Problem Description
It has been reported "sudden locking in knee.Very active patient.Wear of poly posterior".
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving a triathlon insert was reported.The event was confirmed via product evaluation.Method & results: -device evaluation and results: visual inspection: visual inspection of the returned device confirms that the device was fractured/damaged at a posterior edge which is consistent with articulation against hard object.Explantation damage was also observed on the insert.Dimensional inspection: not performed as the device was returned damaged.Functional inspection: not performed as the device was returned damaged.Material analysis: a visual of the product did not identify any material integrity or manufacturing issue.If further information becomes available additional testing will be performed.-clinician review: a review of medical records with a clinical consultant indicated " revision surgery for posterior subluxation of the femoral component in relation to the tibial component is confirmed.The surgeons notes state "very active patient with functioning process then sudden posterior dislocation".Postoperative x-rays demonstrate posterior subluxation of the femoral component in relation to the tibial component.I can not confirm "posterior wear" as operative findings were not described in the portions of the operative report.The root cause for the posterior subluxation can not be discerned from the limited information provided." -device history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the reported lot.Conclusion: it was reported that the patient was revised due to wear of poly posterior.Visual inspection of the returned device confirms that the device was fractured/damaged at a posterior edge which is consistent with articulation against hard object.Explantation damage was also observed on the insert.A visual of the product did not identify any material integrity or manufacturing issue.A review of medical records with a clinical consultant indicated " revision surgery for posterior subluxation of the femoral component in relation to the tibial component is confirmed.The surgeons notes state "very active patient with functioning process then sudden posterior dislocation".Postoperative x-rays demonstrate posterior subluxation of the femoral component in relation to the tibial component.I can not confirm "posterior wear" as operative findings were not described in the portions of the operative report.The root cause for the posterior subluxation can not be discerned from the limited information provided." the exact cause of the event cannot be determined from the information provided.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
TRIATHLON CR X3 TIBIAL INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
diana rogers
210 centennial avenue
centennial park, elstree
borehamwood WD6 3-SJ
UK   WD6 3SJ
2082386500
MDR Report Key13652050
Report Number0002249697-2022-00309
Device Sequence Number19443554
Product Code MBH
UDI-Device Identifier07613327050509
UDI-Public07613327050509
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Model Number5530-G-413
Device Catalogue Number5530-G-413
Device Lot Number1L828W
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/04/2022
Supplement Date Received by Manufacturer07/18/2022
Initial Report FDA Received Date03/02/2022
Supplement Report FDA Received Date08/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/22/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age61 YR
Patient SexFemale
Patient Weight85 KG